MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 14.0MM REAMER HEAD FOR RIA 2 STERILE; ACCESSORIES, ARTHROSCOPIC

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 14.0MM REAMER HEAD FOR RIA 2 STERILE; ACCESSORIES, ARTHROSCOPIC
Model Number 03.404.024S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional narrative: additional product code: hto.Reporter is a j&j sales representative.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021 the patient underwent for a surgery.During the surgery, the reamer irrigator aspirator (ria) 2 reamer shaft and reamer head connection tabs broke during reaming and also could not remove ria 2 flex reamer shaft from the disposable ria 2 shaft.The surgery was delayed for 7-10 minutes.Fragments removed.Used other shaft to complete reaming.The procedure was successfully completed.This complaint involves two (2) devices.This report is for (1)14.0mm reamer head for ria 2 sterile this report is 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Visual inspection: the 14.0mm reamer head for ria 2 sterile (p/n: 03.404.024s, lot #: 6823004) was returned and received at us cq.Upon visual inspection, it was observed that the reamer head prongs were broken and the broken fragments were returned.No other issues were identified.Dimensional inspection: complaint relevant dimensional inspection cannot be performed due to the post manufacturing damage / device geometry.Document/specification review: the relevant documents were reviewed: no design issues or discrepancies were identified.Investigation conclusion: the complaint condition was confirmed as the device was broken.Due to the trend with the broken ria 2 reamer heads identified during post market surveillance, the corrective and preventative action (capa) was raised to determine the root cause of broken head breakages.Additionally, the product issue escalation (pie) was initiated to define any further action related to the breakage.No new malfunctions were observed during this investigation that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: manufacturing location: supplier ¿ (b)(4)/ inspected and released by: monument, release to warehouse date: 18-dec-2019, part number: 03.404.M024, lot number: 6823004 , lot quantity: (b)(4).Inspection instruction met all inspection acceptance criteria.Inspection sheet, incoming final inspection, met all inspection acceptance criteria.Certificate of compliance was reviewed and determined to be conforming.Certification for heat treat supplied was reviewed and determined to be conforming.Raw material certificate of compliance was reviewed and determined to be conforming.Raw material certificate of tests was reviewed and determined to be conforming.This lot met all dimensional and visual criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.H9: 3008812560-10/26/2020-001-c.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
14.0MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
ACCESSORIES, ARTHROSCOPIC
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11904571
Report Number2939274-2021-02673
Device Sequence Number3551001
Product Code HRX
UDI-Device Identifier10886982274069
UDI-Public10886982274069
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 05/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.404.024S
Device Catalogue Number03.404.024S
Device Lot Number6823004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2021
Initial Date Received by Manufacturer 05/03/2021
Supplement Date Received by Manufacturer05/25/2021
Initial Report FDA Received Date05/28/2021
Supplement Report FDA Received Date06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRIVE SHAFT FOR RIA 2 520MM
Patient Age42 YR